Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 53, NWS Jackson, MS

September 3, 2025Kemper County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 3, 2025, 4:14 PM CDT for Kemper County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2025, 4:14 PM CDT (21:14 UTC)
Expired
Sep 3, 2025, 6:33 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Kemper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

263 
WGUS54 KJAN 032114
FFWJAN
MSC069-040015-
/O.NEW.KJAN.FF.W.0053.250903T2114Z-250904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
414 PM CDT Wed Sep 3 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southern Kemper County in east central Mississippi...

* Until 715 PM CDT.

* At 414 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Porterville, Blackwater, Liberty, Prismatic, Damascus and Tamola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3274 8868 3273 8854 3270 8838 3258 8839
      3258 8843 3258 8845 3258 8848 3258 8855
      3258 8862 3258 8874 3258 8875 3258 8879
      3258 8886 3258 8888 3258 8891 3259 8891
      3271 8891 3275 8885

FLASH FLOOD...RADAR INDICATED

$$

CR
2 follow-up statements
693 
WGUS74 KJAN 032306
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
606 PM CDT Wed Sep 3 2025

MSC069-040015-
/O.CON.KJAN.FF.W.0053.000000T0000Z-250904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kemper MS-
606 PM CDT Wed Sep 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS 
EVENING FOR SOUTHERN KEMPER COUNTY...

At 606 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Porterville, Blackwater, Liberty, Prismatic, Damascus and Tamola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3274 8868 3273 8854 3270 8838 3258 8839
      3258 8843 3258 8845 3258 8848 3258 8855
      3258 8862 3258 8874 3258 8875 3258 8879
      3258 8886 3258 8888 3258 8891 3259 8891
      3271 8891 3275 8885

FLASH FLOOD...RADAR INDICATED

$$

CR
034 
WGUS74 KJAN 032333
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
633 PM CDT Wed Sep 3 2025

MSC069-032343-
/O.CAN.KJAN.FF.W.0053.000000T0000Z-250904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kemper MS-
633 PM CDT Wed Sep 3 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN KEMPER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3274 8868 3273 8854 3270 8838 3258 8839
      3258 8843 3258 8845 3258 8848 3258 8855
      3258 8862 3258 8874 3258 8875 3258 8879
      3258 8886 3258 8888 3258 8891 3259 8891
      3271 8891 3275 8885

$$

CR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:02 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Sep 3, 2:02 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
202 PM CDT Wed Sep 3 2025

...New DISCUSSION, AVIATION...

.DISCUSSION...
Issued at 121 PM CDT Wed Sep 3 2025

An anomalously deep upper-level trough remains the dominant
feature over the CONUS and should remain so into this weekend.
Various shortwaves rounding the trough will keep rain chances in
the broader Deep South region through the weekend, with best
chances for rain in our forecast area being today and then Friday
Night into Sunday.

Tonight - the rain today is associated with a weak surface trough
and axis of pooled deep moisture. As afternoon and evening rain
comes to an end and clouds thin out, fog will be a concern. Have
included an "Elevated" threat for areas of dense fog across
northeast LA, and western/central MS overnight. Patchy fog is
possible elsewhere in MS and southeast AR.

As the trough axis translates eastward, high pressure from Canada
will build south into the Great Lakes region for early next week,
and upper-level ridging will begin to overspread the central
CONUS. The combo should result in drier weather next week and some
cooler weather again by early week. /NF/

&&

.AVIATION...
(18Z TAFS)
Issued at 121 PM CDT Wed Sep 3 2025

Local radar scans are currently showing scattered SHRA and -TSRA
across portions of east and south MS. As of 1750Z, all TAF sites are
reporting VFR conditions. Several TAF sites could see conditions
briefly drop down to MVFR status between 18Z - 00Z. Otherwise, VFR
conditions will prevail across central MS through the entire TAF
period. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  92  70  95 /  20   0   0   0
Meridian      67  91  69  95 /  20  10   0   0
Vicksburg     68  93  70  95 /  20   0   0   0
Hattiesburg   69  93  71  95 /  20  10   0   0
Natchez       68  91  69  94 /  20   0   0   0
Greenville    67  93  69  96 /  20   0   0   0
Greenwood     67  93  69  97 /  20   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

NF/NF/CR

In the hours before

Special weather statement, Sep 3, 1:06 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
106 PM CDT Wed Sep 3 2025

MSZ039-031900-
Noxubee MS-
106 PM CDT Wed Sep 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NOXUBEE COUNTY THROUGH 200 PM
CDT...

At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Macon, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Prairie Point and Paulette around 115 PM CDT.
  Cooksville around 135 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 8835 3296 8879 3327 8879 3323 8831
TIME...MOT...LOC 1806Z 273DEG 13KT 3309 8855

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Sep 3, 2:24 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
224 PM CDT Wed Sep 3 2025

MSZ055-032015-
Simpson MS-
224 PM CDT Wed Sep 3 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SIMPSON COUNTY THROUGH
315 PM CDT...

At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinola, or near Mendenhall, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Mendenhall and D'Lo around 230 PM CDT.
  Sanatorium around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3188 9004 3200 9004 3200 8979 3193 8975
      3187 8978
TIME...MOT...LOC 1924Z 272DEG 12KT 3194 8996

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Sep 3, 2:53 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
253 PM CDT Wed Sep 3 2025

MSZ046-052-032045-
Kemper MS-Lauderdale MS-
253 PM CDT Wed Sep 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KEMPER AND
NORTHEASTERN LAUDERDALE COUNTIES THROUGH 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Porterville, or 7 miles southeast of De Kalb, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Porterville, Electric Mills, and Tamola around 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3255 8839 3255 8877 3280 8877 3279 8836
TIME...MOT...LOC 1953Z 274DEG 14KT 3268 8858

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Sep 3, 3:48 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
348 PM CDT Wed Sep 3 2025

MSZ044-032145-
Leake MS-
348 PM CDT Wed Sep 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEAKE COUNTY
THROUGH 445 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Standing Pine, or near Carthage, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Walnut Grove and Madden around 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 8946 3266 8958 3278 8948 3269 8932
      3258 8932
TIME...MOT...LOC 2048Z 307DEG 10KT 3269 8945

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 1:06 PM CDTSpecial Weather StatementJANNoxubee54 min
Sep 3, 1:43 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee62 min
Sep 3, 2:24 PM CDTSpecial Weather StatementJANSimpson51 min
Sep 3, 2:53 PM CDTSpecial Weather StatementJANKemper52 min
Sep 3, 3:48 PM CDTSpecial Weather StatementJANLeake57 min
Sep 3, 4:35 PM CDTSpecial Weather StatementJANNeshoba55 min
Sep 3, 4:55 PM CDTSpecial Weather StatementJANHolmes50 min
Sep 3, 6:15 PM CDTSpecial Weather StatementJANWinston45 min
Sep 3, 6:45 PM CDTSpecial Weather StatementJANOktibbeha45 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.